SciELO - Scientific Electronic Library Online

 
vol.89 issue5Topical calcipotriol as a new therapeutic option for the treatment of clear cell acanthomaAtypical lesions in relapsed leprosy author indexsubject indexarticles search
Home Pagealphabetic serial listing  

Services on Demand

Journal

Article

Indicators

Related links

Share


Anais Brasileiros de Dermatologia

On-line version ISSN 1806-4841

Abstract

SERRA, Maíra Chiarelli; MENICANTI, Claudia; PENNACCHIOLI, Elisabetta  and  TOSTI, Giulio. Vulvar vitiligo-like depigmentation and multiple halos of hypomelanosis at the trunk following treatment with imiquimod 5% cream for vulvar condylomata: casual or related events?. An. Bras. Dermatol. [online]. 2014, vol.89, n.5, pp.806-807. ISSN 1806-4841.  https://doi.org/10.1590/abd1806-4841.20143058.

A 25-year-old Caucasian female with multiple genital warts involving the vulvar area was treated with imiquimod 5% cream. During follow-up the patient developed areas of hypopigmentation at the site of application of imiquimod cream and areas of hypomelanosis around multiple preexisting nevi of the trunk. At 18 months follow-up genital depigmentation persisted and halo nevi of the trunk were still present. Different mechanisms of imiquimod-induced depigmentation have been reported. Halo nevi are considered expression of an autoimmune response. In the case presented here, it might be conceivable that both vitiligo-like depigmentation at the site of application and halo of hypomelanosis around melanocytic nevi have been induced by the same immunologic mechanism elicited by topical application of imiquimod.

Keywords : Condylomata acuminata; Immune system; Immune system phenomena; Nevus, halo; Vitiligo.

        · text in English     · English ( pdf )